Alert archive / Colorado / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 196, NWS Pueblo, CO

July 28, 2018Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2018, 7:03 PM MDT for Baca County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2018, 7:03 PM MDT (01:03 UTC)
Expired
Jul 28, 2018, 7:22 PM MDT
In force
19 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 204 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

059 
WUUS55 KPUB 290103
SVRPUB
COC009-290145-
/O.NEW.KPUB.SV.W.0196.180729T0103Z-180729T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
703 PM MDT SAT JUL 28 2018

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Baca County in southeastern Colorado...

* Until 745 PM MDT.

* At 703 PM MDT, a severe thunderstorm was located 7 miles southwest
  of Two Buttes, or 9 miles northeast of Springfield, moving
  southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Walsh, Vilas, Two Buttes and Stonington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3721 10219 3746 10265 3762 10255 3748 10204
      3742 10204
TIME...MOT...LOC 0103Z 295DEG 29KT 3751 10251 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
3 follow-up statements
698 
WWUS55 KPUB 290109
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
709 PM MDT SAT JUL 28 2018

COC009-290145-
/O.CON.KPUB.SV.W.0196.000000T0000Z-180729T0145Z/
Baca CO-
709 PM MDT SAT JUL 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN BACA COUNTY...

At 709 PM MDT, a severe thunderstorm was located near Two Buttes, or
10 miles northeast of Springfield, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Walsh, Vilas, Two Buttes and Stonington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3721 10219 3746 10260 3760 10252 3748 10204
      3742 10204
TIME...MOT...LOC 0109Z 295DEG 29KT 3749 10245 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
532 
WWUS55 KPUB 290117
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
717 PM MDT SAT JUL 28 2018

COC009-290145-
/O.CON.KPUB.SV.W.0196.000000T0000Z-180729T0145Z/
Baca CO-
717 PM MDT SAT JUL 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN BACA COUNTY...

At 717 PM MDT, a severe thunderstorm was located near Two Buttes, or
13 miles east of Springfield, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Walsh, Vilas, Two Buttes and Stonington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3721 10219 3742 10253 3758 10246 3748 10204
      3742 10204
TIME...MOT...LOC 0117Z 295DEG 29KT 3746 10237 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
957 
WWUS55 KPUB 290122
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
722 PM MDT SAT JUL 28 2018

COC009-290132-
/O.CAN.KPUB.SV.W.0196.000000T0000Z-180729T0145Z/
Baca CO-
722 PM MDT SAT JUL 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.

LAT...LON 3721 10219 3742 10253 3758 10246 3748 10204
      3742 10204
TIME...MOT...LOC 0121Z 295DEG 29KT 3744 10232 

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:51 PM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 28, 2:51 PM MDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
251 PM MDT Sat Jul 28 2018

.SHORT TERM...(This evening through Sunday)
Issued at 247 PM MDT Sat Jul 28 2018

...Severe storms continue to possible across the Plains...

Current water vapor imagery and upper air analysis indicating upper
level high pressure persisting across the Desert SW and West Coast,
with a broad upper trough in place across the Upper Great Lakes and
Central CONUS, keeping moderate west to northwest flow aloft in
place across the area. Water vapor imagery indicating a few embedded
disturbances within the flow along with slightly drier air working
into the area, with satellite blended total precipitable water
product indicating pwats between 0.7 and 1.0 inches from west to
east across the state. Regional radars indicating scattered storms
across the higher terrain, with storms moving fairly quickly to the
east southeast across the adjacent plains at this time.

Tonight...No big changes to current forecast with storms expected to
continue to spread east across the higher terrain and out across the
far southeast plains through the evening, before ending from west to
east after midnight. Storms expected to increase in intensity the
further east you go, especially east of the I-25 corridor, with
mixed layer CAPE of 1000-2000 j/kg and bulk shears running between
25-40kts across the area. Still looking like the far southeastern
Plains, especially Kiowa, Bent, and Prowers counties will have the
highest threat of severe storms through the late afternoon and
evening. Should see skies clearing through the overnight hours and
could see some stratus developing across the plains into early
Sunday morning.

Sunday...Latest guidance consistent with increasing northwest flow
aloft as a strong upper trof associated upper jet drops into
WY/northern CO late in the period.  Moisture backs into eastern CO
during the day and with easterly flow beneath strengthening
northwest flow aloft resulting in favorable instability and shear
for supercells.  Current day 2 outlook has slight risk covering most
of eastern CO which looks on track.  High res models develop
thunderstorms over the mountains by 18-19z...then spread them
eastward onto the adjacent plains during the afternoon and evening
where they encounter increased moisture and instability.  Large hail
and damaging winds will be the primary storm risks...but an isolated
tornado will also be possible, particularly to the east of the I-25
corridor where low level moisture is deeper.  Flash flood threat
will remain elevated for burn scars...though fast storm motions
should help limit the heavy rainfall threat to the strongest storms.

.LONG TERM...(Sunday night through Saturday)
Issued at 247 PM MDT Sat Jul 28 2018

...Active weather pattern continues through Monday...then a
transition towards drier weather with more typical recycling monsoon
moisture pattern returning by late week...

One or more convective clusters will drop southeastward across the
plains Sun/Sunday night.  Nam12 is the wettest model showing one
round of convection with severe potential moving through the
southeast plains Sunday evening...then another round dropping in
from the north northwest Sunday night after midnight.  GFS is less
robust with the 2nd round Sunday night...but does keep thunderstorms
going through much of the night as the upper trof axis rotates in
from the north sending a reinforcing cold front through the plains.
May need a flash flood watch for the plains Sunday night as many
areas have received heavy rainfall the past couple days. High CAPE
(2000 +j/kg) and deep layer shear (50-60+ kts) is quite impressive
Sunday evening given higher dew points and stronger upper flow
aloft, so severe threat will likely be higher across southeast CO
and will be shifted more westward towards the I-25 corridor. Faster
storm motions should help to reduce the flash flood threat for burn
scars and urban areas some. However given the saturated ground
conditions from rainfall earlier this week, this may not be enough
to completely mitigate the problem. Therefore burn scars will still
need to be watched Sunday evening for a flash flood potential.

Upper trof axis will still be transitioning through southeast CO on
Monday, however models advertise some drier and potentially more
stable conditions spreading across the plains Monday afternoon which
appears to limit convection for the eastern areas. Upslope flow into
the southeast mountains and persistent strong deep layer shears
(50+kts) suggest a low end strong to severe thunderstorm threat
across the Sangres, Wets and Pikes Peak region Monday afternoon and
evening. CAPEs are advertised up to around 1000j/kg with deep layers
shears around 50+ kts. Once again, burn scars will be at risk for
flash flooding though storm intensity will determine the risk as
storm should be fairly quick movers.

Dew points are advertised to drop off even more for Tuesday
afternoon...ranging from the 20s across the mountains to 40s across
most of the plains.  Although there will still be the risk for at
least isolated mountain thunderstorms...this will bring a respite in
the widespread heavy rainfall for much of the area.

The western U.S. upper ridge transitions eastward by late week.  CO
still sits on the northeast periphery of the upper high with weak
shortwaves rotating southeastward across CO.  Flow aloft will be
weaker though...so severe thunderstorm threat should go down. However
as monsoon moisture recirculates through the upper high...daily
afternoon showers and thunderstorms will be possible over the
mountains. Storm motions will be slower so risk for heavy rainfall
on burn scars will increase slightly...though storms may be more hit
or miss. For the plains...southerly return flow will eventually
advect higher dew points back into the area by Friday with the
potential for thunderstorms developing along the surface trof axis
during the afternoons and evenings by late week into next weekend.
-KT

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 247 PM MDT Sat Jul 28 2018

Scattered thunderstorms will spread off the mountains into the
adjacent valleys and I-25 corridor...affecting ALS through 23z...and
KCOS and KPUB through 01z. Erratic wind gusts up to 35 kts...locally
heavy rainfall and brief MVFR to VFR cigs with +TSRA will be
possible with KCOS seeing the best chance. Isolated stronger
storms will be capable of producing small hail east of I-25 but it
is unclear if these will impact either terminal at this point and
further AMD may be necessary. Thunderstorms should decrease after
01z as they push east of the I-25 corridor terminals. Some patchy
stratus/fog will be possible across the plains tonight with
potential for MVFR cigs/vis. Another round of thunderstorms will
be likely on Sunday especially for the KPUB and KCOS terminals.
These will have more instability and the chance to produce large
hail and damaging winds after 21z.
-KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MW
LONG TERM...KT
AVIATION...MW
Hazardous weather outlook, Jul 28, 11:27 AM MDT, 7 hours 36 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pueblo CO
1127 AM MDT Sat Jul 28 2018

COZ058>089-093>099-291715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1127 AM MDT Sat Jul 28 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms will again develop over the mountains
early this afternoon, with storms moving southeast across interior
valleys, the I-25 Corridor and the eastern plains late this afternoon
and into the late evening.

Storms, generally east of a line from Monument to Kim, will have
the potential to become severe, producing strong and damaging
wind gusts up to 70 mph, along with hail up to the size of golf
balls and heavy rain. The greatest severe storm threat is across
Kiowa and Prowers counties, where an isolated tornado is also
possible.

Elsewhere, the main storm threats include frequent lightning,
gusty outflow winds up to 45 mph, hail up to the size of pennies,
and locally heavy rainfall. Storm motion will be fairly quick
today, however with ample rainfall recorded over the past several
days, flash flooding will still be a concern, especially over the
newer burn scars and the areas that have received the most rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms will be possible Sunday afternoon and evening
over the southeast plains. Large hail, damaging winds and a tornado
or two will be possible. The greatest threat for severe storms at
this time will be east and north of a line from Pueblo to Kim.

Sunday night a large thunderstorm complex is forecast to move down
form northeast Colorado and affect the far southeast plains. Some
large hail and strong winds will be possible with this complex of
storms. However, the main threat from this thunderstorm complex will
be very heavy rain which will be capable of producing flooding over
the far eastern plains.

Monday through Friday, thunderstorms across the region will become
more isolated as drier and warmer air moves into the region.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and tonight across the eastern mountains and
southeast plains.

23/23

In the hours before

Special weather statement, Jul 28, 3:55 PM MDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
355 PM MDT SAT JUL 28 2018

COZ086>088-093-282230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
355 PM MDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHEASTERN
HUERFANO...NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES
UNTIL 430 PM MDT...

At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Fowler, or 31 miles southeast of Pueblo, moving
east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3779 10438 3805 10436 3808 10377 3770 10377
TIME...MOT...LOC 2155Z 274DEG 30KT 3790 10427

KT
Special weather statement, Jul 28, 3:55 PM MDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
355 PM MDT SAT JUL 28 2018

COZ084>086-282230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
355 PM MDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND
NORTHEASTERN PUEBLO COUNTIES UNTIL 430 PM MDT...

At 355 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Yoder to 6 miles southwest of Truckton.
Movement was southeast at 30 mph.

Heavy rain, nickel size hail and wind gusts up to 50 mph will be
possible with these storms.

Locations impacted include...
Truckton, Yoder and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3896 10405 3852 10407 3852 10427 3859 10435
      3897 10431
TIME...MOT...LOC 2155Z 299DEG 28KT 3886 10421 3864 10423

mw
Special weather statement, Jul 28, 5:19 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
519 PM MDT SAT JUL 28 2018

COZ093-094-097-290000-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
519 PM MDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OTERO...NORTHEASTERN
LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 600 PM MDT...

At 518 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of North La Junta, moving southeast at 25 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3783 10359 3800 10350 3792 10309 3763 10327
TIME...MOT...LOC 2318Z 294DEG 21KT 3789 10346

MOORE
Special weather statement, Jul 28, 6:04 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
604 PM MDT SAT JUL 28 2018

COZ094-097>099-290030-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
604 PM MDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
NORTHWESTERN BACA...NORTHEASTERN LAS ANIMAS AND SOUTHEASTERN BENT
COUNTIES UNTIL 630 PM MDT...

At 603 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles south of Las Animas to 21 miles
southeast of Higbee. Movement was east at 30 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

These storms will remain over mainly rural areas of southwestern
Prowers...northwestern Baca...northeastern Las Animas and
southeastern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3794 10272 3753 10272 3756 10316 3793 10320
TIME...MOT...LOC 0003Z 274DEG 26KT 3784 10311 3765 10308

MOORE
Special weather statement, Jul 28, 6:25 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
625 PM MDT SAT JUL 28 2018

COZ094-099-290100-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
625 PM MDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES UNTIL 700 PM MDT...

At 625 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kim, or 39 miles west of Springfield, moving east at 45 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3714 10340 3734 10339 3740 10292 3700 10290
      3700 10299
TIME...MOT...LOC 0025Z 269DEG 39KT 3724 10331

MOORE
Special weather statement, Jul 28, 6:38 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
638 PM MDT SAT JUL 28 2018

COZ097>099-290115-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
638 PM MDT SAT JUL 28 2018

...SPECIAL WEATHER STATEMENT...

At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Two Buttes Reservoir, or 15 miles northwest of
Springfield, moving east at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Two Buttes Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3752 10288 3767 10282 3767 10239 3740 10248
TIME...MOT...LOC 0037Z 285DEG 32KT 3760 10275

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:04 PM MDTSpecial Weather StatementPUBBent26 min
Jul 28, 6:25 PM MDTSpecial Weather StatementPUBBaca35 min
Jul 28, 6:38 PM MDTSpecial Weather StatementPUBBaca37 min
Jul 28, 7:07 PM MDTSpecial Weather StatementPUBBaca38 min
Jul 28, 7:42 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 28, 7:55 PM MDTSpecial Weather StatementPUBBaca35 min
Jul 29, 4:00 AM MDTFlash Flood WatchPUBBaca, Bent, Kiowa, Prowers21 hr
Jul 29, 1:36 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jul 29, 2:09 PM MDTSpecial Weather StatementPUBEl Paso36 min
Jul 29, 2:30 PM MDTSpecial Weather StatementPUBEl Paso15 min
Jul 29, 2:50 PM MDTSpecial Weather StatementPUBConejos25 min
Jul 29, 3:58 PM MDTSpecial Weather StatementPUBEl Paso17 min
Jul 29, 4:03 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo42 min
Jul 29, 5:26 PM MDTSpecial Weather StatementPUBHuerfano34 min
Jul 29, 5:33 PM MDTSpecial Weather StatementPUBCuster27 min
Jul 29, 5:41 PM MDTSpecial Weather StatementPUBLas Animas34 min
Jul 29, 5:47 PM MDTSpecial Weather StatementPUBCuster13 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.